Thunderstorm Wind, Jackson
- When
- August 22, 12:00 AM CST
- Where
- Jackson County, 4 mi S of Kansas City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.022, -94.570
Isolated severe thunderstorms were reported across northwest Missouri on August 22, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Isolated severe thunderstorms were reported across northwest Missouri on August 22, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 21, 6:25 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 725 PM CDT TUE AUG 21 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /330 PM CDT TUE AUG 21 2007/ MAIN CONCERN IS THE THREAT OF CONVECTION...MAINLY OVER THE NORTHERN CWA FOR THE NEXT COUPLE OF DAYS. SECONDARY CONCERN IS THE HEAT. LATEST SFC ANALYSIS DEPICTS A LOW JUST NE OF VTN NR THE SD BDR WITH A DRY LINE EXTENDING SOUTH INTO EXTRM SWRN NEB. A WARM FRONT ALSO EXTENDED EAST INTO XTRM NERN NEB. CONVECTION IS EXPECTED TO FIRE IN THE VICINITY OF THESE BOUNDARIES THIS EVENING...ALONG THE NRN PERIPHERY OF A STG H7 CAP. THE CONVECTION MAY DEVELOP INTO MCS IN NEBRASKA...BUT BELIEVE THE SRN EXTENSION OF THE MCS WILL BE LIMITED DUE TO THE STG CAP. CORFIDI VECTORS SUGGEST AN EWD MOVEMENT TO THE COMPLEX. AS A RESULT...EXPECT CONVECTION WILL BE MAINLY CONFINED TO AREAS NORTH OF A LINE FROM GRI TO LNK TO DSM. HOWEVER...CANNOT RULE OUT A STRAY SHOWER OR THUNDERSTORM CROSSING THE BDR INTO MISSOURI AFTER MIDNIGHT. GIVEN THE WEAK SFC-6KM SHEAR...WEAK TO MODERATE LLJ AND NOCTURNAL COOLING DECREASING INSTABILITY...DO NOT EXPECT ANY SVR WX WITH THESE STORMS. MODELS CONTINUE TO SUGGEST WEAK SHORTWAVES MOVING THROUGH MODERATE UPPER WESTERLY FLOW THROUGH NEBRASKA AND THE DAKOTAS. CONFIDENCE IN THE TIMING OF THE UPPER SHORTWAVES AND RESULTANT MOVEMENT OF THE FRONT IS RATHER LOW THROUGH THURSDAY. GIVEN THE WSW FLOW ALOFT WITH EMBEDDED SHORTWAVES MOVING THROUGH THE FLOW...BOUNDARY SHOULD GENERALLY BE RESTRICTED TO THE I-80 CORRIDOR THROUGH AT LEAST EARLY THURSDAY AFTN. CONVECTIVE FEEDBACK IS PLAYING HAVOC WITH SFC MASS FIELDS WITH A SLOWER FRONTAL PROGRESSION SOUTH WEDNESDAY AND THURSDAY. THE FRONTAL PLACEMENT LOOKS TOO FAR SOUTH ON THURSDAY AFTN...GIVEN PRESSURE FALLS IN THE HIGH PLAINS IN ADVANCE OF THE NEXT SHORTWAVE. HOWEVER...DUE TO THE LACK OF CONFIDENCE IN SURFACE FEATURES...WILL HOLD ONTO A LOW CHC POP FOR THE NRN MO THROUGH THURSDAY AFTN. ANY THUNDERSTORM WHICH DEVELOPS IN THE LATE AFTN OR EVENING ON WEDNESDAY AFTN MAY BECOME SEVERE WITH DAMAGING WINDS. STORMS WILL BE RATHER ISOLATED TO WIDELY SCATTERED AS A RELATIVELY STG H7 IS STILL IN PLACE. HOWEVER...AFTER SUNSET...SHEAR WILL REMAIN WEAK WITH DIMINISHING INSTABILITY. MODELS SUGGESTS THAT THE CAP WILL WEAKEN ON THURSDAY AS ANOTHER SHORTWAVE APPROACHES THE HIGH PLAINS. SUSPECT THE MODELS MAY BE ERODING THE CAP TOO QUICKLY. AS HINTED EARLIER...BELIEVE FRONT SHOULD BE ABOUT 50-100 MILES FURTHER NORTH THURSDAY AFTN. WILL STILL HOLD A LOW CHC OF THUNDERSTORMS FOR XTRM NRN MISSOURI LATE THURSDAY AFTN DUE TO THE PROXIMITY OF THE FRONT AND LOWER THAN NORMAL CONFIDENCE. AS THE SHORTWAVE SHIFTS EAST INTO THE PLAINS THURSDAY NIGHT...THE FRONT SHOULD BEGIN TO ACCELERATE SOUTHEAST. THUNDERSTORMS ARE EXPECTED ALONG THE FRONT...BUT THE TIMING WILL DICTATE THE COVERAGE AND INTENSITY. AS FAR AS THE HEAT IS CONCERNED...GIVEN FCST TEMPERATURES AND DEWPOINTS...HEAT INDICES WILL RANGE FROM 100-104. DO NOT PLAN ANY HEADLINES AT THIS TIME. DB LONG TERM... WEIGHTED EXTENDED FORECAST GRIDS TOWARD THE GFS ENSEMBLE AND HPC GUIDANCE WHICH BRINGS THE MAIN COLD FRONT THROUGH THE FORECAST AREA FRIDAY NIGHT INTO EARLY SATURDAY. SINCE THERE IS STILL SOME UNCERTAINTY IN HOW QUICKLY THE FRONT WILL PUSH THROUGH...KEPT CHANCE POPS ACROSS THE FORECAST AREA DURING THIS PERIOD. ONCE TIMING CAN BE BETTER ESTABLISHED...POPS MAY NEED TO BE RAISED FURTHER LATE THIS WEEK. ONCE THE FRONT PASSES TO THE SOUTH...HIGH PRESSURE LOOKS TO BUILD ACROSS THE REGION...SHUNTING THE DEEPER MOISTURE JUST SOUTH AND WEST OF THE FORECAST AREA SUNDAY INTO MONDAY. KEPT GRIDS DRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD...ALTHOUGH SOME WARM AIR ADVECTION PRECIPITATION IS NOT OUT OF THE QUESTION BY TUESDAY AHEAD OF THE NEXT SYSTEM MOVING INTO THE PLAINS. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE UPPER 80S TO LOWER 90S. && .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS DURING THE FORECAST PERIOD. ALL CONVECTION WILL STAY NORTHWEST OF THE 3 TERMINALS. DURING THE PRE-DAWN HOURS COULD SEE SOME LOW-LEVEL WINDSHEAR DEVELOP AS SURFACE WINDS WILL BE FROM THE SOUTH BELOW 10KTS AND 2000 FT WINDS WILL BE FROM THE SOUTHWEST AROUND 35 KTS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE AUG 21 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE NOW EXPECTED TO DEVELOP ACROSS EXTREME NORTHWEST KANSAS...NORTHEAST TO NORTHEASTERN NEBRASKA. THESE STORMS WILL LIKELY MERGE INTO A COMPLEX DURING THE LATE AFTERNOON AND EVENING HOURS IN SOUTHWESTERN AND NORTHERN NEBRASKA. THE STORMS WILL LIKELY DRIFT SOUTHEAST...BUT WILL ENCOUNTER A STRONG CAP WHICH WILL INHIBIT SEVERE DEVELOPMENT. IF A FEW STORMS DO MAKE IT AS FAR SOUTHEAST INTO NORTHERN MISSOURI LATE TONIGHT...THEY ARE NOT EXPECTED TO BE SEVERE. THE RISK OF THUNDERSTORMS LATE TONIGHT WILL BE NORTH OF A LINE FROM ST JOSEPH TO PRINCETON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR NORTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THUNDERSTORMS MAY AFFECT THE ENTIRE OUTLOOK AREA ON FRIDAY AS A FRONT MOVES THROUGH THE REGION. ANY ACTIVITY ON A PARTICULAR DAY MAY DEVELOP INTO A THUNDERSTORM COMPLEX. WITH THE ASSOCIATED SHEAR AND INSTABILITY EXPECTED...SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND EXCESSIVE RAINFALL. FLOODING MAY BECOME A CONCERN IN NORTHERN MISSOURI AND NORTHEAST KANSAS IF AREAS SEE REPEATED ROUNDS OF STORMS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY FOR NORTHERN MISSOURI...AND ALL OF THE OUTLOOK AREA ON FRIDAY. DB
The Pleasant Hill radar (KEAX), 35 km away, was scanning. The volume nearest the first event began at 05:57 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm wind gusts to 56 knots, caused six to nine power poles and lines to be downed on Highway 6.
Nickel size hail near the intersection of 71st and Holmes.
Quarter size hail near Holmes and Gregory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55445, 55444, 55442, 55443.